I didn't know how long it would take for my BC to work, so I took plan b the next morning (after 10 BC tablets). I am expecting my period in 2 days, but got brown spotting yesterday and today (very little). Is this because of all the hormones? Should I expect a normal period? Should I be worried?
Lord I wish you would have asked before you did that. You were protected by the pill. You will have weird spotting and you may not have a period, this will be from the plan B. If you don't get your period when you hit the break week, don't worry about it, just keep taking your pills according to schedule. Are you coming up on the break week or do you think you'll have your period at some other time? The pill will control your cycle and you will get your period on the break week.
It can take around three months for your period to regulate, not for the Pill to work. You should get an insert or patient directions with your pack of pills, you should read over it every month to refresh your memory and keep it to refer to when you have questions. If you dont find the answer to your question, call your pharmacist or better yet, call the physicians office or clinic where you were prescribed the pills and they will tell you what to do. You can always come on here and ask kaismama or myself as well but we may not see your question right away. Birth control pills work REALLY well IF you take them properly. Dont run to Plan b so easily. Most of the time, with birth control pills, it is not needed and it is a HUGE blast of hormones on top of what hormones you are already taking. Most of the time, it just screws up your cycle and gives you all kinds of nasty side effects you dont want or need. These hormones are not without risk, especially in the high doses that are in Plan b! The less you expose yourself to these high doses of hormones the better. I really wish Plan b wasnt available OTC-it causes more issues than it is worth. It has a high failure rate anyway and really doesnt add much to lower the risk of pregnancy. As far as "implantation bleeding" I have seen one possible case in my 25+ years as a nurse and hundreds of pregnant women. The web site that talks about "implantation bleeding" must be the first one that comes up when you google though because too many women ask about it and it is very rare and honestly I think it is just a term used when the Dr doesnt have any other explanation as to why you spot a bit in early pregnancy. The embedding of a few cells into the uterine wall shouldnt be enough to cause much spotting and that is all the blastocyst (it isnt even big enough to call an embryo yet) is when it implants (about 3 days after fertilization), a few cells, too small to even be seen easily with a naked eye-it is about 50-60 cells and 100th of an inch long so it is very tiny and it is hard to imagine something this small is going to cause bleeding!
As far as your period, who knows what will happen this month? You may or may not have a period. Plan b generally delays the next period. Just keep taking your pills on schedule though no matter what your body is doing. The best way to get it regulated back out is to take your pills correctly. What pill are you on and I will give you a link to the patient information on your particular pill. You cant print it out and keep it or store it somewhere on your computer to refer back to.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Dec 2014 • 2 answers
Updated 20 Dec 2014 • 1 answer
Updated 17 Jan 2016 • 1 answer
Updated 1 Aug 2017 • 1 answer
Updated 22 Sep 2018 • 2 answers